MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an unobstructed and non-tortuous left common iliac artery.A 5.0 x 120, 135cm mustang balloon catheter was advanced for dilation.However, on initial inflation, there was leakage of dye noted from the balloon and the balloon could not increase pressure.A very small hole was noted at the edge of the balloon.The device was removed and the procedure was completed with another of same device.There were no patient complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 5.0 x 120, 135cm was returned for analysis.A visual analysis identified a longitudinal balloon tear in the balloon starting at the proximal markerband and extending approximately 10mm distally.A visual and microscopic examination of the balloon material identified no other issues.A visual and microscopic examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10341083
Report Number2134265-2020-09231
Device Sequence Number3557375
Product Code FGE
UDI-Device Identifier08714729793410
UDI-Public08714729793410
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0024975714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight70